| | Re: Can "The pill" affect you emotionally?
YES, absolutely yes! The pill can really destroy your sanity and your happiness. I was on it for a year and a half and it gave me horrible depression and anxiety that would come in waves--and I switched pills multiple times, but just something about the artificial hormones in general just wrecked me. After I stopped them, it took about two months maybe before I was totally back to normal.
They can absolutely have that effect, but this might not be the only reason she wants a divorce. I would suggest having her stop taking them so that she can get back to her natural self (if indeed they were causing her depression) before you both make the final decision. Also, I'm not sure how old she is, but if you've been married 18 years, I would assume in her 40s? At that age, being on hormonal birth control might not be as safe, and it's recommended to not take it more than 10 years I think. Overall, it might be a good idea for her to stop taking them.